MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HOUSTON CONSTELLATION SURGICAL PROCEDURE PAK; GENERAL SURGERY TRAY (KIT)

ALCON RESEARCH, LLC - HOUSTON CONSTELLATION SURGICAL PROCEDURE PAK; GENERAL SURGERY TRAY (KIT)
Catalog Number 8065751614
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/03/2021
Type of Reportable Event Malfunction
Event or Problem Description
A nurse reported a trocar cannula leaked during a procedure.The product was replaced with another one and it leaked.However, the procedure was completed and there was no patient harm reported.Additional information received from the surgeon who indicated only one trocar leaked during the fluid air exchange phase of the procedure which obscured surgeon¿s view.This is one of two reports.
 
Additional Manufacturer Narrative
Investigation, including root cause analysis, is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The manufacturer internal reference number is: (b)(6).
 
Event or Problem Description
Additional information received from the reporter who indicated the trocar was replaced when it was leaking profusely however, on many occasions, where the leak was a small one that quite often squirted on the biome it had to be capped with a gauze or sponge.
 
Additional Manufacturer Narrative
A sample was not received at the manufacturing site for evaluation; therefore, the condition of the product could not be verified.A review of the device history record traceable to the reported lot number, indicates that the reported product was processed and released according to the reported product¿s acceptance criteria.A sample was not received at the manufacturing site and the device history record review of the lot number provided indicated the product was processed and released according to the product¿s acceptable criteria, therefore; the root cause for the customer complaint issue cannot be determined.Investigations have been completed and manufacturing process enhancements have been implemented in order to improve the performance of the valves.Complaints are reviewed and monitored at regular intervals to evaluate effectiveness of actions taken.No adverse trends have been observed associated with the reported product and event.No further actions are required.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Three open trocar handle blade assemblies and three cannula hub assemblies, in a small parts tray (smpt) were received.However, the reported lot number was expired when the sample was received at the manufacturing site.Therefore, no product evaluation was performed due to the reported functional issue.A review of the device history records traceable to the reported lot number indicates that the product was processed and released according to the product¿s acceptance criteria.Samples were returned and the device history record review of the lot number provided indicated the product was processed and released according to the product¿s acceptable criteria.However, when the samples were received at the manufacturing site it was determined that the samples were beyond its expiry date; therefore, a root cause was unable to be determined.No specific action with regard to this complaint was taken by the manufacturing location because the complaint samples exceeded its expiration date when the samples were received at the manufacturing site.Complaints are reviewed and monitored at regular intervals to evaluate effectiveness of actions taken.No adverse trends have been observed associated with the reported product and event.No further actions are required.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.

Brand Name
CONSTELLATION SURGICAL PROCEDURE PAK
Common Device Name
GENERAL SURGERY TRAY (KIT)
Manufacturer (Section D)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer (Section G)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key12931561
Report Number1644019-2021-00778
Device Sequence Number5568659
Product Code LRO
UDI-Device Identifier00380657516148
UDI-Public00380657516148
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K880961
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2023
Device Catalogue Number8065751614
Device Lot Number2455145H
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/08/2021
Supplement Date Received by Manufacturer12/06/2021
01/31/2022
05/17/2024
Initial Report FDA Received Date12/05/2021
Supplement Report FDA Received Date12/27/2021
02/22/2022
06/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CUSTOM-PAK SURGICAL PROCEDURE PACK.; CUSTOM-PAK SURGICAL PROCEDURE PACK.
Patient SexUnknown